Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 100, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 4, 1998, 4:27 AM CDT for Miller County, Morgan County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 1998, 4:27 AM CDT (09:27 UTC)
- Expired
- Jun 4, 1998, 8:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Miller County, MO, Morgan County, MO
The radar
The Springfield radar (KSGF), 137 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 860 J/kg
- Mixed-layer CIN
- -307 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 282 m²/s²
- 0-3 km storm-relative helicity
- 535 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 040928 FFWSGF MOC131-141-041330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 427 AM CDT THU JUN 4 1998 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... MILLER COUNTY IN CENTRAL MISSOURI MORGAN COUNTY IN CENTRAL MISSOURI * UNTIL 830 AM CDT * AT 422 AM DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS OVER MORGAN AND MILLER COUNTIES...MOVING EAST NORTHEAST AT 30 MPH. ADDITIONAL THUNDERSTORMS WERE DEVELOPING OVER BENTON COUNTY. * THUNDERSTORMS HAVE PRODUCED BETWEEN TWO AND THREE INCHES OF RAIN ACROSS CENTRAL SECTIONS OF MORGAN AND MILLER COUNTIES SINCE 1 AM. AN ADDITIONAL ONE TO TWO INCHES OF RAIN WILL BE POSSIBLE THROUGH 630 AM. FLOODING IS EXPECTED TO DEVELOP...ESPECIALLY AT LOW WATER CROSSINGS AND OTHER FLOOD PRONE AREAS. THIS IS A DANGEROUS SITUATION. IF CAMPING...BE PREPARED TO MOVE TO HIGHER GROUND IMMEDIATELY SHOULD FLOODING DEVELOP. MOTORISTS SHOULD AVOID ALREADY FLOODED ROADS...INCLUDING LOW WATER CROSSINGS. SUTTON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 2:15 AM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 4, 2:15 AM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 215 AM CDT THU JUN 4 1998 FORECAST PROBLEMS INCLUDE PRECIPITATION CHANCES AND TEMPERATURES. 07Z SURFACE ANALYSIS INDICATED LOW OVER WEST TEXAS AND FRONTAL BOUNDARY STRETCHING NORTHEAST FROM THE LOW TO NORTHERN ARKANSAS. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHERN FRINGES OF THE FORECAST AREA. APPEARS THAT THE ACTIVITY HAS DEVELOPED ALONG AND JUST NORTH OF THE 10C 700 MB ISOTHERM. I THOUGHT THE RAIN WOULD DEVELOP ABOUT 75 MILES SOUTH OF ITS CURRENT LOCATION. ANOTHER AREA OF PRECIPITATION INDICATED OVER WESTERN KANSAS AND OKLAHOMA. ETA/AVN BLEND CHOSEN AGAIN OVER THE NGM AGAIN THIS MORNING DUE PRIMARILY TO MORE SOUTHERN LOCATION OF SURFACE FEATURES...BUT NONE OF THE MODELS APPEAR TO HAVE A GOOD HANDLE ON PRECIPITATION. CHANCE POPS ARE NEEDED IN THE ZONES UNTIL THE STORM SYSTEM OVER LAS VEGAS MOVES INTO THE PLAINS AND WEAKENS EARLY FRIDAY. BEST CHANCES WILL CONTINUE TO BE DURING THE OVERNIGHT HOURS...BUT WOULD NOT RULE OUT LATE AFTERNOON/EARLY EVENING DEVELOPMENT. ALSO...SHOWERS AND THUNDERSTORMS OVER WESTERN OKLAHOMA AND KANSAS WILL BEGIN TO AFFECT WESTERN PORTIONS OF THE FORECAST AREA BY SUNRISE. TOYED WITH THE IDEA OF A FLASH FLOOD WATCH...BUT THE UNCERTAINTY OF THE THUNDERSTORM DEVELOPMENT PREVENTS ME FROM ACTING ON THIS NOW. DAY SHIFT WILL HAVE TO CONSIDER THIS FOR THE 4PM ZONE PACKAGE. EXPECT TO SEE ANOTHER DAY OF WIDE TEMPERATURE VARIATION ACROSS THE FORECAST AREA. WOULD NOT BE SURPRISED TO SEE 90 DEGREES AGAIN ALONG THE MISSOURI/ARKANSAS BORDER. PREFER THE WARMER FWC GUIDANCE TODAY THEN FAN/FWC REASONABLE IN LATER PERIODS. RECOMMENDATIONS(PRELIMINARY GUIDANCE FOR COORDINATION ONLY) SGF/JLN: PARTLY CLOUDY WITH A 50 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS...MAINLY THIS AFTERNOON. HIGH 75 TO 80. EAST WIND 10 TO 15 MPH. UNO: PARTLY CLOUDY WITH A 50 PERCENT CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS. HIGH NEAR 80. EAST TO NORTHEAST WIND 10 TO 15 MPH. AIZ/VIH: SCATTERED SHOWERS AND THUNDERSTORMS THIS MORNING...PARTLY CLOUDY WITH A 40 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON. HIGH 70 TO 75. NORTHEAST WIND 10 TO 15 MPH. SGF 078/060 073/055 070 08553 JLN 078/061 074/056 072 08553 SUTTON
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:16 AM CDT | Flash Flood Warning | SGF | Maries | 4 hr |
| Jun 4, 8:36 AM CDT | Flash Flood Warning | SGF | Miller, Morgan | 4 hr |
| Jun 4, 8:36 AM CDT | Flash Flood Warning | SGF | Maries | 4 hr |
| Jun 4, 10:26 AM CDT | Flash Flood Warning | SGF | Benton | 3 hr |
| Jun 4, 12:34 PM CDT | Flash Flood Warning | SGF | Maries, Miller | 4 hr |
| Jun 4, 12:34 PM CDT | Flash Flood Warning | SGF | Morgan | 4 hr |
| Jun 4, 2:47 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 33 min |
| Jun 4, 4:17 PM CDT | Flash Flood Warning | SGF | Benton, Morgan | 6 hr |
| Jun 4, 4:17 PM CDT | Flash Flood Warning | SGF | Maries, Miller | 6 hr |
| Jun 4, 4:34 PM CDT | Flash Flood Warning | SGF | St. Clair | 5 hr |
| Jun 4, 4:34 PM CDT | Flash Flood Warning | SGF | Camden | 5 hr |
| Jun 4, 5:32 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede | 63 min |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.